Adverse effects of nifedipine therapy on hypertrophic obstructive cardiomyopathy

J. M. Fedor, R. S. Stack, D. B. Pryor, H. R. Phillips

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

A 62-year-old man with obstructive hypertrophic cardiomyopathy was given sublingual nifedipine, 10 mg, during invasive hemodynamic monitoring. After 15 minutes, his left ventricular outflow gradient increased from 22 to 80 mm Hg while arterial pressure fell from 152/70 to 122/64 mm Hg. Left ventricular end-diastolic pressure increased from 15 to 22 mm Hg. These adverse hemodynamic responses may have been a result of vasodilation of the peripheral circulation induced by nifedipine. Thus, some patients with hypertrophic obstructive cardiomyopathy may develop serious hemodynamic compromise when treated with nifedipine.

Original languageEnglish (US)
Pages (from-to)704-706
Number of pages3
JournalCHEST
Volume83
Issue number4
DOIs
StatePublished - Jan 1 1983

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Adverse effects of nifedipine therapy on hypertrophic obstructive cardiomyopathy'. Together they form a unique fingerprint.

  • Cite this

    Fedor, J. M., Stack, R. S., Pryor, D. B., & Phillips, H. R. (1983). Adverse effects of nifedipine therapy on hypertrophic obstructive cardiomyopathy. CHEST, 83(4), 704-706. https://doi.org/10.1378/chest.83.4.704